MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG SAFIO S 53; PACING LEAD

BIOTRONIK SE & CO. KG SAFIO S 53; PACING LEAD
Model Number 370945
Medical Device Problem Code Over-Sensing (1438)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that both leads were explanted approx.54 months after implantation.The atrial lead showed oversensing.
 
Additional Manufacturer Narrative
The linox smart and the safio lead were returned for analysis.Safio s 53.In the returned state, the lead had been cut through 10cm distal of the is-1 connector pin.A proximal and a distal lead fragment were available for analysis.The returned fragments were thoroughly analyzed.The visual inspection found that the insulation of the lead body was frayed 36cm proximal of the tip electrode.This damage is with high probability the cause of the oversensing complained about.The position and kind of the frayings are characteristic for massive mechanical stress of the lead due to strong pressure onto the generator housing with simultaneous friction against it.The manufacturing processes of both leads were reviewed.The production documents showed no anomalies.All manufacturing steps had been carried out correctly.In summary, there were no indications of a material defect or manufacturing error.

Brand Name
SAFIO S 53
Common Device Name
PACING LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key9941668
Report Number1028232-2020-01650
Device Sequence Number2176620
Product Code NVN
UDI-Device Identifier04035479113940
UDI-Public04035479113940
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model Number370945
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;